MAUDE Adverse Event Report: ARTHREX, INC. DYNANITE® STAPLE DRILL GUIDE, 9 / 11 MM; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX, INC. DYNANITE® STAPLE DRILL GUIDE, 9 / 11 MM; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number DYNANITE® STAPLE DRILL GUIDE, 9 / 11 MM
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an skin surgery it was difficult to move the drill through the drill guide.However the surgery was finished successfully with the same device.After the surgery it was noticed that the drill is damaged and showed signs of abrasion.According to the surgeon there was no harm for patient, operator or third party reported.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The complaint is confirmed.(1) unpackaged ar-8717g-01 was received for evaluation.Visual inspection noted one of the circumferential teeth on one of the device's drill guide tip was bent.This might have occurred prior to, or during the procedure.The accompanying ar-8717d-01-ru device was inserted in the ar-8717g-01 drill guide and it was able to be moved freely on 3 drill guides holes, except the one in which the circumferential teeth were bent.Since the condition of the device prior to the procedure is unknown, the cause remains undetermined.A potential cause for the bent circumferential tooth is damage incurred by dropping the device, impact with another device, or excessive forces applied during use.

Brand Name
DYNANITE® STAPLE DRILL GUIDE, 9 / 11 MM
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key15814969
Report Number1220246-2022-05767
Device Sequence Number7074694
Product Code MDM
UDI-Device Identifier00888867326095
UDI-Public00888867326095
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDYNANITE® STAPLE DRILL GUIDE, 9 / 11 MM
Device Catalogue NumberAR-8717G-01
Device Lot Number04512204
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2022
Supplement Date Received by Manufacturer10/28/2022
Initial Report FDA Received Date11/17/2022
Supplement Report FDA Received Date12/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/04/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown